MAUDE Adverse Event Report: MDT PUERTO RICO OPERATIONS CO, MED REL CD HORIZON® FENESTRATED SCREW SET; BONE CEMENT, POSTERIOR SCREW AUGMENTATION

MDT PUERTO RICO OPERATIONS CO, MED REL CD HORIZON® FENESTRATED SCREW SET; BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Model Number 55750027540
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Pulmonary Embolism (1498)
Date of Event 06/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from a healthcare provider regarding a patient having transcutaneous posterior fixation using a cement screw with 2a-2b for dish fracture and compression fracture and transcutaneous vertebroplasty using bkp at levels t9-l2.It was reported that post surgery, the cement leaked into the vein and flowed into the pulmonary artery.This was discovered after the procedure, and the patient was asymptomatic at the time of discovery.There was no patient symptom reported.There were no further complications reported regarding the event.Additional information was received from the manufacturer representative that the mixer had no malfunction.Regarding the kits and screws, there was a small possibility that they may have caused the cement leakage but this was not confirmed.There was no change in the patient's condition and no additional treatment or procedure is being performed as a result of this event.But the patient was found to have stomach cancer while he was in the hospital (waiting for recovery), and that he would perform a gastric cancer operation which was unrelated to this event.Therefore, it is unknown whether he has recovered or not.Additional information was received from the manufacturer representative, indicating that the leak during the filling of cement in the vertebral body was presumed to have occurred at the tip of the bone filler device (bfd).However, the exact location of the leak has not been definitively determined.
 
Additional Manufacturer Narrative
B2: outcome attributed to adverse event is pulmonary embolism.E1: first name and last name of initial reporter is unknown.G2: country of event - japan.H6 - neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CD HORIZON® FENESTRATED SCREW SET
Common Device Name
BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Manufacturer (Section D)
MDT PUERTO RICO OPERATIONS CO, MED REL
road 909, km. 0.4., barrio mar
humacao PR 00792
Manufacturer (Section G)
MDT PUERTO RICO OPERATIONS CO, MED REL
road 909, km. 0.4., barrio mar
humacao PR 00792
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key22470143
Report Number2647346-2025-00018
Device Sequence Number14511827
Product Code PML
UDI-Device Identifier00763000149161
UDI-Public(01)00763000149161(17)270719(10)H5779412
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201362
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number55750027540
Device Catalogue Number55750027540
Device Lot NumberH5779412
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2025
Initial Report FDA Received Date07/10/2025
Date Device Manufactured07/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown